How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Vet
Satisfied Customers: 31090
Experience:  University of California at Davis graduate veterinarian with 45 years of experience.
55012488
Type Your Vet Question Here...
Dr. Michael Salkin is online now

A dog that was fainting and put on antibiotics, is it right

Customer Question

A dog that was fainting and put on antibiotics, is it right that after two months the dog shuld come off them. During.the antibiotic the dog got a really severe infection around the neck & throat. It's healing slowly, should the antibiotics stop.
Please let us know.
Submitted: 1 year ago.
Category: Vet
Expert:  Dr. Michael Salkin replied 1 year ago.
I'm sorry that your question wasn't answered in a timely manner. Loma, can you tell me why antibiotics were prescribed for a syncopal (fainting) dog? Syncopy usually results from advanced cardiac disease causing arrhythmia (irregular heart rate). Two months of antibiotics might be prescribed for a chronic pyoderma (skin infection) or urinary tract infection but neither will cause syncopy. To answer you directly, if the neck and throat skin became severely infected during antibiotic administration, it's reasonable to assume that the infection was resistant to the antibiotic and so, yes, it should be stopped. Please respond with the additional information and further questions or concerns if you wish.